Alert archive / Maine / Gale Warnings in 2016
Gale Warning 16, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 23, 2016, 3:44 PM EST. It took effect at Feb 24, 2016, 11:00 PM EST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2016, 3:44 PM EST (20:44 UTC)
- In effect from
- Feb 24, 2016, 11:00 PM EST
- Expired
- Feb 26, 2016, 1:04 AM EST
- In force
- 26 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
207 WHUS71 KGYX 232044 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 344 PM EST TUE FEB 23 2016 ANZ150-152-154-241045- /O.NEW.KGYX.GL.W.0016.160225T0700Z-160226T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 344 PM EST TUE FEB 23 2016 ...GALE WARNING IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY. * WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-241045- /O.NEW.KGYX.GL.A.0005.160225T0700Z-160226T0000Z/ PENOBSCOT BAY-CASCO BAY- 344 PM EST TUE FEB 23 2016 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. GUSTS COULD REACH 40 KT AT TIMES. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
6 follow-up statements
083 WHUS71 KGYX 240752 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 252 AM EST WED FEB 24 2016 ANZ151-153-242200- /O.EXB.KGYX.GL.W.0016.160225T0400Z-160225T1800Z/ /O.UPG.KGYX.GL.A.0005.160225T0700Z-160226T0000Z/ PENOBSCOT BAY-CASCO BAY- 252 AM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST THEN SOUTH AND INCREASING TO 25 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-242200- /O.EXT.KGYX.GL.W.0016.160225T0400Z-160226T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 252 AM EST WED FEB 24 2016 ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST THURSDAY... * WINDS...SOUTHEAST THEN SOUTH AND INCREASING 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...BUILDING TO 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
114 WHUS71 KGYX 242015 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 315 PM EST WED FEB 24 2016 ANZ150-152-154-251130- /O.CON.KGYX.GL.W.0016.160225T0400Z-160226T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 315 PM EST WED FEB 24 2016 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST THURSDAY... * WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-251130- /O.CON.KGYX.GL.W.0016.160225T0400Z-160225T1800Z/ PENOBSCOT BAY-CASCO BAY- 315 PM EST WED FEB 24 2016 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST THURSDAY... * WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
038 WHUS71 KGYX 250834 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 334 AM EST THU FEB 25 2016 ANZ150-152-154-252245- /O.CON.KGYX.GL.W.0016.000000T0000Z-160226T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 334 AM EST THU FEB 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-251800- /O.CON.KGYX.GL.W.0016.000000T0000Z-160225T1800Z/ PENOBSCOT BAY-CASCO BAY- 334 AM EST THU FEB 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
427 WHUS71 KGYX 251216 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 716 AM EST THU FEB 25 2016 ANZ153-260230- /O.CAN.KGYX.GL.W.0016.000000T0000Z-160225T1800Z/ /O.NEW.KGYX.SC.Y.0025.160225T1216Z-160226T1000Z/ CASCO BAY- 716 AM EST THU FEB 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH 20 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150>152-154-260230- /O.EXT.KGYX.GL.W.0016.000000T0000Z-160226T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 716 AM EST THU FEB 25 2016 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST FRIDAY... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...9 TO 14 FEET...EXCEPT 2 TO 4 FT IN THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
650 WHUS71 KGYX 252020 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 320 PM EST THU FEB 25 2016 ANZ150>152-154-261000- /O.CON.KGYX.GL.W.0016.000000T0000Z-160226T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 320 PM EST THU FEB 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-261000- /O.CON.KGYX.SC.Y.0025.000000T0000Z-160226T1000Z/ CASCO BAY- 320 PM EST THU FEB 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
075 WHUS71 KGYX 260604 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 104 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT... .WINDS HAVE DIMINISHED OVER THE OUTER WATERS AND THE PENOBSCOT BAY SO THE GALE WARNING HAS BEEN LOWERED TO A SMALL CRAFT ADVISORY. ANZ150>152-154-262015- /O.CAN.KGYX.GL.W.0016.000000T0000Z-160226T1000Z/ /O.EXB.KGYX.SC.Y.0025.000000T0000Z-160227T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 104 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ153-262015- /O.EXT.KGYX.SC.Y.0025.000000T0000Z-160227T1200Z/ CASCO BAY- 104 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 23, 3:11 PM EST, 33 minutes earlier.
Area forecast discussion, Feb 23, 3:11 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
311 PM EST TUE FEB 23 2016
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE WEST AS A WARM FRONT
APPROACHES FROM THE SOUTH. THAT WILL BRING A ROUND OF LIGHT SNOW
TO THE REGION TONIGHT. THE SNOW WILL CHANGE TO A WINTRY MIX LATE
TONIGHT AND WEDNESDAY AS WARMER AIR BEGINS TO MOVE INTO THE REGION
ALOFT AHEAD OF A MUCH STRONGER LOW PRESSURE SYSTEM. THIS LOW WILL
MOVE WEST OF THE REGION WEDNESDAY NIGHT AND THURSDAY...BRINGING A
ROUND OF HEAVY RAINFALL TO THE REGION AS TEMPERATURES WARM WELL
ABOVE SEASONAL NORMS. MUCH COOLER AIR WILL FLOW BACK INTO THE
REGION TO END THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
WARM AIR AND MOISTURE ADVECTION WILL INCREASE THIS EVENING AND
OVERNIGHT AS A SHORT WAVE TROUGH APPROACHES FROM THE SOUTHWEST.
THE RESULT WILL BE LIGHT SNOW BREAKING OUT FROM SOUTH TO NORTH
EARLY THIS EVENING. A FEW FLURRIES WILL BE POSSIBLE IN THE
MOISTENING LOW LEVEL EASTERLY FLOW PRIOR TO THE STEADY STUFF
MOVING IN. THERE COULD BE A FEW BURSTS OF HEAVIER SNOW MAINLY
AFTER MIDNIGHT AS THE WARM AIR ADVECTION AND RESULTANT FORCING FOR
ASCENT MAXIMIZES. WARMER AIR ALOFT WILL EVENTUALLY WORK INTO FAR
SOUTHERN ZONES LATE TONIGHT AND CHANGE THE SNOW OVER TO FREEZING
RAIN AND SLEET...WITH PLAIN RAIN ALONG THE IMMEDIATE COAST.
SNOW ACCUMULATIONS BY THE MORNING COMMUTE SHOULD RANGE FROM 1 TO
3 INCHES.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
ONE SOUTHERN STREAM SHORT WAVE DEPARTS WEDNESDAY MORNING BUT A
STRONGER ONE WILL BE ON IT/S HEELS RATHER QUICKLY. THERE COULD BE
A BRIEF BREAK IN THE STEADY PRECIPITATION WEDNESDAY MORNING BUT
THE SPACING BETWEEN THE WAVES IS SO SHORT THAT IT MAY NOT BE THAT
NOTICEABLE. WARM AIR WILL CONTINUE TO WORK IN ALOFT IN EARNEST
DURING THE DAY ON WEDNESDAY. THIS WILL CONTINUE TO ALLOW ANY SNOW
TO RAPIDLY CHANGE TO SLEET AND FREEZING RAIN FROM SOUTH TO NORTH
DURING THE MORNING HOURS. EVEN THE WESTERN ME MOUNTAINS AND
NORTHERNMOST NH SHOULD EXPERIENCE THIS CHANGEOVER MY EARLY
AFTERNOON WEDNESDAY.
WHILE MUCH WARMER AIR ALOFT WILL MOVE ON IN...THE COLD AIR AT THE
SFC WILL BE STUBBORN TO MOVE OUT. THEREFORE...ICING IS THE MAIN
CONCERN FOR WEDNESDAY AND WEDNESDAY EVENING. THE COASTAL PLAIN AND
OTHER LOWER ELEVATIONS MAINLY BELOW 400-500 FT SHOULD WARM UP JUST
ENOUGH FOR A PLAIN LIGHT RAIN. HOWEVER...ELEVATIONS BETWEEN
ROUGHLY 700 FT AND 2000 FT SHOULD SEE A GOOD AMOUNT MORE ICE AS
THE SUB-FREEZING AIR LOCKS INTO THAT LAYER FOR A LONGER PERIOD OF
TIME. CURRENTLY EXPECTING A QUARTER TO A HALF INCH OF ICE AT THOSE
ELEVATIONS. WHILE NOT EXPLICIT FORECASTING IT...WOULD NOT BE
SURPRISED TO SEE ELEVATIONS AROUND 1500 FT /GIVE OR TAKE 500 FT/
SEE AROUND A HALF INCH OF ICE WHICH COULD CAUSE SOME TREE DAMAGE.
THE CURRENT ICE FORECAST GRAPHIC ON OUR WEBPAGE REFLECTS HIGHER
AMOUNTS AT THESE ELEVATIONS.
THE WARM AIR AT THE SURFACE GRADUALLY LOSES GROUND WEDNESDAY NIGHT
AS THE COLUMN AS A WHILE CONTINUES TO WARM. THEREFORE A
TRANSITIONS TO PLAIN RAIN WHERE ICING IS TAKING PLACE WEDNESDAY
EVENING IS EXPECTED. RAIN...HEAVY AT TIMES...IS THEN EXPECTED
AFTER MIDNIGHT WEDNESDAY NIGHT AND THURSDAY MORNING. ISOLD THUNDER
IS POSSIBLE AS WELL. SOME MINOR FLOODING COULD TAKE
PLACE...ESPECIALLY IN POOR DRAINAGE AREAS. SOUTHEAST SLOPES OF THE
WHITES AND MAINE FOOTHILLS WILL SEE ENHANCED RAINFALL RATES...AND
A FLOOD WATCH MAY BE NEEDED.
AS OF RIGHT NOW...IT LOOKS AS THOUGH MOST OF THE STRONG LOW LEVEL
JET WILL BE KEPT AT BAY. HOWEVER...WOULD NOT BE SURPRISED TO SEE A
FEW STRONG WIND GUSTS ON THE COAST AND ACROSS SOUTHERN ZONES
THURSDAY WHERE SFC TEMPS GET INTO THE 50S. THIS WOULD BE
ESPECIALLY POSSIBLE IN CONVECTION.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE MODELS ARE IN GOOD AGREEMENT ON THE LONG WAVE PATTERN THROUGH
EARLY NEXT WEEK. THERE WILL BE LITTLE CHANGE IN THE WESTERN
RIDGE/EASTERN TROUGH OVER THE CONUS THROUGH THE PERIOD. WHILE GOOD
AGREEMENT EXISTS WITH LONGWAVE PATTERN...THE HANDLING OF
INDIVIDUAL SHORTWAVES WITH REGARD TO TIMING AND STRENGTH SHOWS
INCREASING SPREAD AND HENCE INCREASING FORECAST UNCERTAINTY BY
EARLY NEXT WEEK. IN THE DAILIES...A COLD FRONT CROSSES THE AREA
EARLY FRIDAY WITH A FEW UPSLOPE SNOW SHOWERS AND CLOUDS IN ITS
WAKE. A WEAK RIDGE OF HIGH PRESSURE FOLLOWS LATE FRIDAY AND
SATURDAY. ANOTHER COLD FRONT CROSSES THE REGION WITH A FEW
MOUNTAIN SNOW SHOWERS EARLY SUNDAY WITH THE MORE PROGRESSIVE ECMWF
/CMC-GBL SOLUTIONS PREFERRED. THE FRONT STALLS TO OUR SOUTH BY
LATE SUNDAY BEFORE RETURNING NORTH AS A WARM FRONT ON MONDAY AS
LOW PRESSURE PASSES DOWN THE SAINT LAWRENCE. THE TRAILING COLD
FRONT WILL SWING ACROSS THE REGION MONDAY AFTERNOON. A RIDGE OF
HIGH PRESSURE FOLLOWS FOR MONDAY NIGHT AND TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...CONDITIONS WILL DETERIORATE TO IFR OR LOWER TONIGHT
AS SNOW MOVES INTO THE REGION FROM SOUTH TO NORTH AFTER 00Z. THESE
LOW CONDITIONS ARE EXPECTED TO PERSIST RIGHT THROUGH THURSDAY AS
SNOW TRANSITIONS TO MIXED PRECIP LATE TONIGHT AND WEDNESDAY AND TO
PLAIN RAIN...HEAVY AT TIMES...THROUGH AT LEAST EARLY THURSDAY
AFTERNOON. LLWS WILL LIKELY BECOME AN ISSUE WED NIGHT AND THU AS
STRONG SOUTHERLY WINDS ALOFT OVERSPREAD THE REGION.
LONG TERM...
THU NIGHT...MVFR IN SHRA/SHSN.
SUN...SCT MVFR IN MTN -SHSN.
&&
.MARINE...
SHORT TERM...GALE WARNINGS HAVE BEEN HOISTED FOR THE OCEAN WATERS
FOR LATE WEDNESDAY NIGHT AND THURSDAY AS A STRONG SOUTHERLY LOW
LEVEL JET DEVELOPS IN ADVANCE OF A COLD FRONT. GALE WATCHES HAVE
BEEN ISSUED FOR THE BAYS FOR THE SAME TIME PERIOD.
LONG TERM...
THU NIGHT - FRI...SMALL CRAFT WINDS AND SEAS ARE LIKELY.
SUN...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.
&&
.HYDROLOGY...
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WEDNESDAY NIGHT AND
THURSDAY AFTER SOME SNOW...SLEET...AND FREEZING RAIN. LOCALIZED
AMOUNTS OF 3 TO 3.5 INCHES WILL BE POSSIBLE ON THE EAST-SOUTHEAST
FACING SLOPES OF THE WHITES AND MAINE FOOTHILLS. THIS MAY POSE
SOME MINOR FLOODING PROBLEMS FOR POOR DRAINAGE AREAS AS WELL AS
SIGNIFICANT RISES FOR THE SACO...PEMI...AND SWIFT RIVERS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EST
WEDNESDAY NIGHT FOR MEZ018-019.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 5 AM EST
THURSDAY FOR MEZ007>009-012>014-020>022.
NH...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EST
WEDNESDAY NIGHT FOR NHZ005>011-015.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 5 AM EST
THURSDAY FOR NHZ001>004.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY FOR NHZ012-013.
MARINE...GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING
FOR ANZ151-153.
GALE WARNING FROM 2 AM TO 7 PM EST THURSDAY FOR ANZ150-152-154.
&&
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...SCHWIBSHazardous weather outlook, Feb 23, 3:37 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 337 PM EST TUE FEB 23 2016 MEZ018-019-NHZ005>011-015-242045- INTERIOR YORK-INTERIOR CUMBERLAND-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 337 PM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EST WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. SNOW WILL OVERSPREAD THE REGION TONIGHT. EXPECT AN INCH OR TWO ACCUMULATION IN MANY AREAS BY DAYBREAK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A WARM FRONT WILL LIFT NORTH ACROSS THE REGION WITH PRECIPITATION CHANGING FROM SNOW TO SLEET AND FREEZING RAIN BEFORE TRANSITIONING TO ALL RAIN WEDNESDAY AND WEDNESDAY NIGHT AS TEMPERATURES WARM. LIGHT SNOW ACCUMULATIONS...ALONG WITH UP TO ONE-QUARTER INCH OF ICE ARE POSSIBLE BEFORE THE CHANGE OVER. OVER ELEVATIONS BETWEEN 700 AND 2000 FEET...ICE ACCUMULATIONS OF UP TO ONE-HALF INCH ARE POSSIBLE. A BRIEF PERIOD OF HEAVY RAIN AND POSSIBLY A THUNDERSTORM MAY LEAD TO RAPID RISES ON SMALL RIVERS AND STREAMS ON THURSDAY. STRONG GUSTY WINDS ARE POSSIBLE FOR A SHORT PERIOD LATE WEDNESDAY NIGHT AND THURSDAY MORNING...ESPECIALLY ALONG AND NEAR THE COASTLINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ023>028-NHZ014-242045- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 337 PM EST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW WILL OVERSPREAD THE REGION TONIGHT. EXPECT AN INCH OR TWO ACCUMULATION IN MANY AREAS BY DAYBREAK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE REGION WITH PRECIPITATION CHANGING FROM SNOW TO SLEET AND FREEZING RAIN BEFORE TRANSITIONING TO ALL RAIN WEDNESDAY AND WEDNESDAY NIGHT AS TEMPERATURES WARM. LIGHT SNOW ACCUMULATIONS ALONG WITH LIGHT ICE ACCUMULATIONS ARE POSSIBLE BEFORE THE CHANGE OVER. A BRIEF PERIOD OF HEAVY RAIN AND POSSIBLY A THUNDERSTORM MAY LEAD TO RAPID RISES ON SMALL RIVERS AND STREAMS ON THURSDAY. STRONG GUSTY WINDS ARE POSSIBLE FOR A SHORT PERIOD LATE WEDNESDAY NIGHT AND THURSDAY MORNING...ESPECIALLY ALONG AND NEAR THE COASTLINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. NHZ012-013-242045- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- 337 PM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. SNOW WILL OVERSPREAD THE REGION TONIGHT. EXPECT AN INCH OR TWO ACCUMULATION IN MANY AREAS BY DAYBREAK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A WARM FRONT WILL LIFT NORTH ACROSS THE REGION WITH PRECIPITATION CHANGING FROM SNOW TO SLEET AND FREEZING RAIN BEFORE TRANSITIONING TO ALL RAIN WEDNESDAY AND WEDNESDAY NIGHT AS TEMPERATURES WARM. LIGHT SNOW ACCUMULATIONS ALONG WITH LIGHT ICE ACCUMULATIONS ARE POSSIBLE BEFORE THE CHANGE OVER. A BRIEF PERIOD OF HEAVY RAIN AND POSSIBLY A THUNDERSTORM MAY LEAD TO RAPID RISES ON SMALL RIVERS AND STREAMS ON THURSDAY. STRONG GUSTY WINDS ARE POSSIBLE FOR A SHORT PERIOD LATE WEDNESDAY NIGHT AND THURSDAY MORNING...ESPECIALLY ALONG AND NEAR THE COASTLINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ007>009-012>014-020>022-NHZ001>004-242045- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL- 337 PM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. SNOW WILL OVERSPREAD THE REGION TONIGHT. EXPECT AN INCH OR TWO ACCUMULATION IN MANY AREAS BY DAYBREAK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A WARM FRONT WILL LIFT NORTH ACROSS THE REGION WITH PRECIPITATION CHANGING FROM SNOW TO SLEET AND FREEZING RAIN BEFORE TRANSITIONING TO ALL RAIN WEDNESDAY AND WEDNESDAY NIGHT AS TEMPERATURES WARM. LIGHT SNOW ACCUMULATIONS...ALONG WITH UP TO ONE-QUARTER INCH OF ICE ARE POSSIBLE BEFORE THE CHANGE OVER. OVER ELEVATIONS BETWEEN 700 AND 2000 FEET...ICE ACCUMULATIONS OF UP TO ONE-HALF INCH ARE POSSIBLE. A BRIEF PERIOD OF HEAVY RAIN AND POSSIBLY A THUNDERSTORM MAY LEAD TO RAPID RISES ON SMALL RIVERS AND STREAMS ON THURSDAY. STRONG GUSTY WINDS ARE POSSIBLE FOR A SHORT PERIOD LATE WEDNESDAY NIGHT AND THURSDAY MORNING...ESPECIALLY ALONG AND NEAR THE COASTLINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ151-153-242045- PENOBSCOT BAY-CASCO BAY- 337 PM EST TUE FEB 23 2016 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. EXPECT AN INCREASING EASTERLY WIND OVER THE GULF OF MAINE ON WEDNESDAY. BY THURSDAY MORNING WINDS WILL SHIFT TO THE SOUTH BEHIND A WARM FRONT AND MAY REACH GALE FORCE UNTIL A COLD FRONT MOVES THROUGH THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150-152-154-242045- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 337 PM EST TUE FEB 23 2016 ...GALE WARNING IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. EXPECT AN INCREASING EASTERLY WIND OVER THE GULF OF MAINE ON WEDNESDAY. BY THURSDAY MORNING WINDS WILL SHIFT TO THE SOUTH BEHIND A WARM FRONT AND WILL REACH GALE FORCE UNTIL A COLD FRONT MOVES THROUGH THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:43 PM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 32 hr |
| Feb 23, 3:44 PM EST | Gale Watch | GYX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.